Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dbury

Redness From Bp

Recommended Posts

Hi all

Bit of backstory: I'm 24, and have relatively mild acne that's generally localized to my chin. I also will get some around my scalp line / around my temples, but the primary area of concern is my chin area.

In high school I was on accutane (had moderate acne that was starting to scar a bit, especially on my cheeks), which for the most part cleared me up. In college, though, I was still getting flare ups so my derm. gave me epiduo, which I was on for 2 years. When I went back for a new prescription it was also suggested that I try duac and tazarac.

After maybe 6-8 months my skin started reacting to the epiduo / tazarac (red blotchiness), so I stopped using them. Recently (last couple months) the acne around my chin hasn't really cleared up, and actually seems to be getting worse. In my search for what to do (while I wait for my derm appointment), I came upon the regime and figured I'd give it a try.

OK, so, I started last night, meaning I've done 2 BP applications at this point (along with the rest of the regime). I'm right now using the cetaphil cleanser and moisturizer, along with the CVS brand 2.5% BP (I ordered the Acne.org line, but it won't be here until next week).

My skin feels relatively fine, no pain or anything like that. Maybe a little tightness, but that's about it.

The concern, though, is that I'm pretty bright red. Several people at work asked me if I had gotten sunburned or something, since that's really what it looks like. I was expecting redness, but is "sunburn-like" redness normal?

Edited by dbury

Share this post


Link to post
Share on other sites

"Are you having an allergic reaction?" - that's what I got asked the first few weeks during the regimen. I only really looked truly sunburned when I went outside for 10 minutes the day after I applied AHA (sunny day), with no SPF. Keep in mind Benzoyl Peroxide does increase sun sensitivity (just not as much as AHA). If there's no swelling I wouldn't think it's an allergic reaction. At the bottom of the regimen page, the last note recommends an SPF "if you will be in the sun for more than 20 minutes between the hours of 10am-3pm". If you're not, then I'd say give it a little more time to see if it subsides. My redness got progressively worse, and peaked during the 2nd week, then gradually went down. Keep in mind Dan's BP is triple milled, pharmaceutical grade, so it may even get worse with the new BP.

Keep me/us updated on how you're doing. Good luck (gets worse before it gets better)! :D

Share this post


Link to post
Share on other sites

well I didn't actually get sunburned, wasn't even out in the sun. That's just the nearest skin-like condition I can use to describe it.

It's especially bad where my cheekbones are (lends itself to the whole you-look-sunburned impression).

It's not about 10 hours since I applied the BP and most of the redness has gone away, save for some still on my cheekbones. I'm guessing it's going to come back with tonight's application

Share this post


Link to post
Share on other sites

its extremely normal, just make sure to follow his guidlines on how much bp to use.

Using alot in the beginning will make you more red and dry.

I really think you should stick to it. I also used cetaphil for my cleanser and lotion and they are the best for dryness and flakiness.

Also once you get dry and flaky, which almost everyone does dont freak out and exfoliate! just use his AHA. Its amazing.

btw ive been on the regimen for 6 weeks now, and my face has cleared up a ton, not perfect yet, but you dont really break out the same once your on bp,

smaller less noticable zits, and they never really turn to a whitehead, they just fade away when u use AHA as spot treatment too.

In the past week, ive had like 3 tiny breakouts,before in 2 weeks ill have like 12.

and 2 of them are completely faded now. And i still have 2 months to go for the 3 month trial.

Soooo definitely recommend you stick through it. and goodluck

Share this post


Link to post
Share on other sites

Oh I plan on continuing, just wanted to make sure this was normal. At 6 weeks are you still getting a lot of redness? Flakiness is one thing to deal with, but being bright red for months on end is going to get old pretty fast

Share this post


Link to post
Share on other sites

day 2 and pretty much all my redness is gone, so I guess we'll see what happens over the next week (and when I up the dose of BP in a week).

So far no other negative side effects besides my skin looking / feeling kinda greasy

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×